MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DS WITH SAPIEN 3; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DS WITH SAPIEN 3; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), a patient underwent a transfemoral transcatheter aortic valve replacement (tavr) procedure with a 26mm sapien 3 ultra resilia valve in aortic position.During the procedure, the balloon ruptured at the very end of valve deployment.The delivery system was able to be extracted from the sheath without issue.Patient remained stable without paravalvular leak or elevated gradient, and no post-dilitation needed.There were no other complications.As per follow-up with the fcs, the valve was able to be fully deployed in the intended position.No instruments were used to remove the balloon cover, as it remained attached and was safely removed from the patient through the sheath.A bav was not performed prior to implant.An additional 2 cc of volume was added to the balloon before inflation.No leak was observed in the delivery system, but blood was seen in the syringe.There were no difficulties with valve alignment, which was performed in a straight section, and no damage was noted to any other edwards devices.The event did not result in any patient injury or complication.The perceived root cause of the balloon burst was unknown; although the patient had a small amount of lvot calcium, the team agreed it was not significant enough to have caused the rupture.

Brand Name
COMMANDER DS WITH SAPIEN 3
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24689639
Report Number2015691-2026-13510
Device Sequence Number18617738
Product Code NPT
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)271022(10)67140497
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Lot Number67140497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale